Alert archive / Tennessee / Tornado Warnings in 2024

Tornado Warning 41, NWS Nashville, TN

July 9, 2024Montgomery County, Robertson County, Tennessee

NWS Nashville, TN issued this tornado warning at Jul 9, 2024, 2:27 PM CDT for Montgomery County, Robertson County, Tennessee. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2024, 2:27 PM CDT (19:27 UTC)
Expired
Jul 9, 2024, 2:47 PM CDT
In force
20 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Montgomery County, TN, Robertson County, TN

The radar

The Ft Campbell radar (KHPX), 30 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 9, 2:07 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2024-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 308 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2024-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
308 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
947 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

588 
WFUS54 KOHX 091927
TOROHX
TNC125-147-092000-
/O.NEW.KOHX.TO.W.0041.240709T1927Z-240709T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
227 PM CDT Tue Jul 9 2024

The National Weather Service in Nashville has issued a

* Tornado Warning for...
  Northeastern Montgomery County in Middle Tennessee...
  Northwestern Robertson County in Middle Tennessee...

* Until 300 PM CDT.

* At 226 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 8 miles south of Guthrie, or 10 miles east of
  Clarksville, moving northeast at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  northeastern Montgomery and northwestern Robertson Counties,
  including the following locations... Adams.

This includes Interstate 24 between mile markers 9 and 18.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3645 8711 3645 8712 3644 8715 3645 8718
      3646 8726 3664 8722 3664 8695
TIME...MOT...LOC 1926Z 202DEG 30KT 3652 8716 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Clements
2 follow-up statements
486 
WWUS54 KOHX 091934
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
234 PM CDT Tue Jul 9 2024

TNC125-147-092000-
/O.CON.KOHX.TO.W.0041.000000T0000Z-240709T2000Z/
Montgomery TN-Robertson TN-
234 PM CDT Tue Jul 9 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
NORTHEASTERN MONTGOMERY AND NORTHWESTERN ROBERTSON COUNTIES...

At 233 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Guthrie, or 12 miles east of Clarksville, moving
north at 35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Clarksville and Adams.

This includes Interstate 24 between mile markers 10 and 12.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3650 8710 3651 8724 3664 8722 3664 8695
TIME...MOT...LOC 1933Z 202DEG 30KT 3657 8713 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Clements
385 
WWUS54 KOHX 091947
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
247 PM CDT Tue Jul 9 2024

TNC125-147-091957-
/O.CAN.KOHX.TO.W.0041.000000T0000Z-240709T2000Z/
Montgomery TN-Robertson TN-
247 PM CDT Tue Jul 9 2024

...THE TORNADO WARNING FOR NORTHEASTERN MONTGOMERY AND NORTHWESTERN
ROBERTSON COUNTIES IS CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 PM CDT for Middle
Tennessee.

&&

LAT...LON 3650 8710 3651 8724 3664 8722 3664 8695
TIME...MOT...LOC 1946Z 202DEG 30KT 3668 8707 

$$

Clements

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Jul 9, 12:30 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jul 9, 12:30 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1230 PM CDT Tue Jul 9 2024

...New AVIATION...

.SHORT TERM...
(Rest of today through Wednesday)
Issued at 1159 AM CDT Tue Jul 9 2024

General consensus of latest CAMs, North American, and even Global
Model solutions showing present area of scattered showers and
thunderstorms across southwestern portions of mid state region
taking a northeasterly track with showers/thunderstorms initiating
along and ahead of this movement as afternoon into early evening
hours progress. A surface cold front with associated surface low of
what is now post tropical cyclone Beryl is expected to move into
southern IL, with surface front moving from TN River Valley Region
early this evening into Cumberland Plateau Region shortly after
midnight tonight. Surface low will continue to progress
northeastward and eventually push surface front well to east of mid
state region as surface low moves into upper Ohio River Valley
Region by shortly after sunrise on Wednesday. Surface high pressure
influences will build in from our west as day progresses on
Wednesday as initial upper level troughing moves through our area
tonight with broad upper level troughing influences across our area
through Wednesday afternoon. Tier of model blends continues to show
best potential of strong to potentially some severe thunderstorms,
that with enough low level atmospheric shear to support possible
development of a few isolated tornadoes through at least 10/00Z for
locations west of Cumberland Plateau Region with potential
continuing across Cumberland Plateau Region through at least early
evening hours. SPC has just upgraded locations around and north of I-
40 Corridor and around and west of I-65 Corridor in a slight risk
area, with most remainder of mid state region in a marginal risk.
Still looking for seasonally warm temperatures and humid conditions
this afternoon. Lingering showers and thunderstorms will be possible
across mainly northern portions tonight and across eastern portions
of our area on Wednesday. Lows tonight will be near seasonal normal
values. With frontal passage on Wednesday, highs will only span the
80s.

&&

.LONG TERM...
(Wednesday Night through next Tuesday)
Issued at 1159 AM CDT Tue Jul 9 2024

Dry conditions in a generally non descriptive weather pattern
will persist Wednesday night into first part of upcoming weekend.
Look for shower and thunderstorm chances to return Sunday into
first part of next work week. Hot and humid conditions will once
again return to mid state region also.

&&

.AVIATION...
(18Z TAFS)
Issued at 1225 PM CDT Tue Jul 9 2024

VFR conditions will persist through 04-05Z tonight even with a
few TS moving through the area this afternoon. MVFR will move
into mid-state terminals after this and stick around until midday
Wednesday when VFR should return on the backside of the remnants
of Beryl.

Winds will pick up throughout this afternoon, with a tightened
pressure gradient providing gusts of 20-25 kts through 06Z
tonight. Winds will shift to the west this evening, then nw late
in the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      70  88  69  93 /  70   0   0  10
Clarksville    68  85  66  89 /  30   0  10  10
Crossville     65  80  61  85 /  80  20   0   0
Columbia       68  88  66  92 /  40   0   0   0
Cookeville     68  81  63  85 /  80  20   0   0
Jamestown      66  79  61  85 /  80  20  10   0
Lawrenceburg   68  87  65  91 /  70   0   0   0
Murfreesboro   69  89  66  93 /  70   0   0   0
Waverly        65  86  66  90 /  30   0   0  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...JB Wright
LONG TERM....JB Wright
AVIATION.....Unger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 6:49 PM CDTSpecial Weather StatementOHXSumner11 min
Jul 9, 6:58 PM CDTSpecial Weather StatementOHXSumner17 min

Nearby

Tornado Warnings in Tennessee, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.